Alert archive / California / Frost Advisories in 2012
Frost Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this frost advisory at Nov 9, 2012, 3:06 PM PST. It took effect at Nov 11, 2012, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2012, 3:06 PM PST (23:06 UTC)
- In effect from
- Nov 11, 2012, 12:00 AM PST
- Expired
- Nov 11, 2012, 7:59 AM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS76 KSTO 092306 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 306 PM PST FRI NOV 9 2012 ...AREAS OF FROST EXPECTED ACROSS THE SACRAMENTO VALLEY AND SIERRA FOOTHILLS SUNDAY MORNING... .A COLD LOW PRESSURE SYSTEM IS CURRENTLY MOVING THROUGH NORTHERN CALIFORNIA. AFTER THIS SYSTEM EXITS THE REGION...THE COMBINATION OF CLEARING SKIES AND LIGHT WINDS WILL BRING COLD OVERNIGHT LOWS. AREAS OF FROST ARE EXPECTED TO FORM ACROSS MUCH OF THE SACRAMENTO VALLEY AND ALONG THE SIERRA FOOTHILLS SUNDAY MORNING. CAZ015>017-101400- /O.NEW.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 306 PM PST FRI NOV 9 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY. * TEMPERATURES: UPPER 20S TO MID 30S ACROSS THE VALLEY. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: CHICO...REDDING...SACRAMENTO...AUBURN. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD TAKE EXTRA CAUTION ON ROADWAYS. && $$ CAZ066-067-101400- /O.NEW.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITY OF...PARADISE 306 PM PST FRI NOV 9 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY BELOW 2000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST ADVISORY BELOW 2000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY. * TEMPERATURES: MID TO UPPER 20S. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: PARADISE...AUBURN. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD TAKE EXTRA CAUTION ON ROADWAYS. && $$
4 follow-up statements
753 WWUS76 KSTO 101037 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 237 AM PST SAT NOV 10 2012 ...AREAS OF FROST EXPECTED ACROSS THE SACRAMENTO VALLEY AND SIERRA FOOTHILLS SUNDAY MORNING... .A COLD LOW PRESSURE SYSTEM IS TRACKING EASTWARD ACROSS NORTHERN CALIFORNIA TODAY. THIS SYSTEM IS FORECAST TO EXIT THE REGION BY THIS EVENING. CLEARING SKIES TONIGHT THROUGH SUNDAY MORNING COMBINED WITH LIGHT WINDS WILL BRING COLD OVERNIGHT LOWS. AREAS OF FROST ARE EXPECTED TO FORM SUNDAY MORNING ACROSS MUCH OF THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS INCLUDING THE ADJACENT SIERRA FOOTHILLS. CAZ018-019-110000- /O.EXA.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 237 AM PST SAT NOV 10 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. * TEMPERATURES: LOW TO MID 30S. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: STOCKTON...MODESTO. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD TAKE EXTRA CAUTION ON ROADWAYS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ015>017-110000- /O.CON.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 237 AM PST SAT NOV 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... * TEMPERATURES: UPPER 20S TO MID 30S. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: CHICO...REDDING. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD TAKE EXTRA CAUTION ON ROADWAYS. && $$ CAZ066-067-110000- /O.CON.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITY OF...PARADISE 237 AM PST SAT NOV 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY BELOW 2000 FEET... * TEMPERATURES: MID 20S TO LOWER 30S. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: PARADISE. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS...AND CAN CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. TRAVELERS SHOULD TAKE EXTRA CAUTION ON ROADWAYS. && $$
458 WWUS76 KSTO 102220 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 220 PM PST SAT NOV 10 2012 ...AREAS OF FROST EXPECTED ACROSS THE SACRAMENTO VALLEY AND SIERRA FOOTHILLS SUNDAY MORNING... .A COLD LOW PRESSURE SYSTEM WILL BE EXITING THE REGION THIS EVENING. CLEAR SKIES TONIGHT THROUGH SUNDAY MORNING COMBINED WITH LIGHT WINDS WILL BRING COLD OVERNIGHT LOWS. AREAS OF FROST ARE EXPECTED TO FORM SUNDAY MORNING ACROSS MUCH OF THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS INCLUDING THE ADJACENT SIERRA FOOTHILLS AND OVER THE LOWER ELEVATIONS OF LAKE COUNTY. CAZ064-111200- /O.EXA.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- 220 PM PST SAT NOV 10 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY BELOW 2000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST ADVISORY BELOW 2000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. * TEMPERATURES: UPPER 20S TO LOWER 30S FOR VALLEY LOW SPOTS. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: LAKEPORT * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ015>019-111200- /O.EXT.KSTO.FR.Y.0001.121111T1000Z-121111T1600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO 220 PM PST SAT NOV 10 2012 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. * TEMPERATURES: RANGING FROM THE UPPER 20S OVER THE NORTHERN SACRAMENTO VALLEY TO THE LOW TO MID 30S ELSEWHERE IN THE VALLEY. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: STOCKTON...MODESTO...CHICO...REDDING * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ066-067-111200- /O.CON.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITY OF...PARADISE 220 PM PST SAT NOV 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY BELOW 2000 FEET... A FROST ADVISORY BELOW 2000 FEET REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. * TEMPERATURES: UPPER 20S TO LOWER 30S FOR VALLEY LOW SPOTS IN THE FOOTHILLS. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: PARADISE...AUBURN. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. && $$ BARUFFALDI
005 WWUS76 KSTO 110112 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 512 PM PST SAT NOV 10 2012 ...AREAS OF FREEZING TEMPERATURES AND FROST EXPECTED ACROSS THE SACRAMENTO VALLEY AND SIERRA NEVADA FOOTHILLS SUNDAY MORNING... .A COLD LOW PRESSURE SYSTEM WILL BE EXITING THE REGION THIS EVENING. CLEAR SKIES TONIGHT THROUGH SUNDAY MORNING COMBINED WITH LIGHT WINDS WILL BRING COLD OVERNIGHT LOWS. UP TO 6 HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS PORTIONS OF THE NORTHERN AND CENTRAL SACRAMENTO VALLEY LATE TONIGHT AND INTO EARLY SUNDAY MORNING. AREAS OF FROST ARE ALSO EXPECTED ACROSS MUCH OF THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS INCLUDING THE ADJACENT SIERRA FOOTHILLS AND OVER THE LOWER ELEVATIONS OF LAKE COUNTY. CAZ015-016-111700- /O.UPG.KSTO.FR.Y.0001.121111T1000Z-121111T1600Z/ /O.NEW.KSTO.FZ.W.0001.121111T1000Z-121111T1700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 512 PM PST SAT NOV 10 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY. THE FROST ADVISORY HAS BEEN UPGRADED TO A FREEZE WARNING. * TEMPERATURES: LOWS MAINLY FROM 28 TO 32. * TIMING: FREEZING TEMPERATURES EXPECTED FROM 2 AM TO 9 AM PST. * LOCATIONS INCLUDE: MUCH OF THE NORTHERN AND CENTRAL SACRAMENTO VALLEY INCLUDING REDDING...RED BLUFF...CHICO...MARYSVILLE... WILLOWS AND WILLIAMS. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ017>019-111600- /O.CON.KSTO.FR.Y.0001.121111T1000Z-121111T1600Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 512 PM PST SAT NOV 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... * TEMPERATURES: IN THE LOW TO MID 30S. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: SACRAMENTO...STOCKTON...MODESTO...FAIRFIELD. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. && $$ CAZ064-066-067-111600- /O.CON.KSTO.FR.Y.0001.121111T0800Z-121111T1600Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITY OF...PARADISE 512 PM PST SAT NOV 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY BELOW 2000 FEET... * TEMPERATURES: IN THE UPPER 20S TO LOWER 30S. * TIMING: SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: PARADISE...LAKEPORT...AND THE MOTHERLODE. * IMPACTS: SENSITIVE VEGETATION AND OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THESE TEMPERATURES CAN BE HARMFUL TO LIVESTOCK AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. RESIDENTS SHOULD BRING PETS AND COLD SENSITIVE PLANTS INDOORS. && $$ JHM
757 WWUS76 KSTO 111559 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 759 AM PST SUN NOV 11 2012 CAZ015-016-111700- /O.CAN.KSTO.FZ.W.0001.000000T0000Z-121111T1700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 759 AM PST SUN NOV 11 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED ABOVE 32 DEGREES THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ CAZ017>019-064-066-067-111700- /O.CAN.KSTO.FR.Y.0001.000000T0000Z-121111T1600Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...STOCKTON...MODESTO...PARADISE 759 AM PST SUN NOV 11 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED ABOVE 32 DEGREES THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this frost advisory went out at Nov 9, 9:55 AM PST, 5 hours 11 minutes earlier.
Area forecast discussion, Nov 9, 9:55 AM PST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 955 AM PST FRI NOV 9 2012 .SHORT TERM DISCUSSION... UPPER LEVEL LOW IS CURRENTLY SITUATED NEAR THE SAN FRANCISCO BAY AREA AND IS TRAVERSING SOUTHEASTWARD. THIS SYSTEM CONTINUES TO BRING SCATTERED RAIN AND SNOW SHOWERS ACROSS THE FORECAST AREA... WITH THE MAIN BANDS NOW ALONG THE SIERRA NEVADA. PRECIPITATION REPORTS HAVE GENERALLY REMAINED BELOW 0.25 INCH ACROSS THE VALLEY...WITH HIGHER AMOUNTS ALONG THE SIERRA. BASED ON SURFACE REPORTS...SNOW LEVELS APPEAR TO BE AROUND 2000 FT IN SHASTA COUNTY. A RAIN/SNOW MIX HAS BEEN REPORTED DOWN TO BETWEEN 2000 AND 2500 FT ALONG THE SIERRA FOOTHILLS. UPPER TROUGH AXIS WILL ROTATE TO THE EAST INTO NEVADA TODAY. HOWEVER WITH THE COLD POOL ALOFT STILL IN PLACE...SCATTERED SHOWERS WILL LIKELY CONTINUE ACROSS THE FORECAST AREA TODAY INTO TONIGHT. THE HIGHER RESOLUTION NAM AND WRF MODELS ARE SHOWING AREAS OF ENHANCED INSTABILITY ALONG THE SIERRA THIS AFTERNOON. GIVEN THIS CONVECTIVE NATURE AND LOW SNOW LEVELS...THE MOUNTAINS COULD SEE ANOTHER ROUND OF HIGH SNOW-RATIO ACCUMULATION THROUGH TONIGHT...AND MAY POSSIBLY MIX WITH ICE PELLETS AT TIMES. WE HAVE EXTENDED THE SNOW ADVISORY ABOVE 3000 FT AS A RESULT. SHOWERS SHOULD BE ON THE DECLINE TONIGHT ACROSS MOST OF THE FORECAST AREA TONIGHT AS SUBSIDENCE INCREASES ON THE BACKSIDE OF THE TROUGH. SNOW SHOWERS COULD CONTINUE ALONG THE HIGHER SIERRA THROUGH SATURDAY AFTERNOON. NEXT FORECAST CONCERN WILL BE POSSIBLE LOW ELEVATION FROST SATURDAY AND SUNDAY MORNINGS. AT THIS JUNCTURE...IT LOOKS LIKE ENOUGH CLOUD COVER WILL REMAIN IN PLACE SATURDAY MORNING TO KEEP SURFACE TEMPS ABOVE FREEZING. SUNDAY MORNING MAY BE A DIFFERENT STORY HOWEVER...AS SKIES WILL START OFF CLEAR WITH LIGHT WINDS. THERE DOES APPEAR TO BE ANOTHER BATCH OF CLOUD COVER MOVING IN AROUND SUNRISE SUNDAY...BUT MAY NOT GREATLY IMPACT OVERNIGHT LOWS. GUIDANCE SUGGESTS LOWS COULD REACH THE UPPER 20S TO MID 30S ACROSS THE SACRAMENTO VALLEY...AND IN THE MID TO UPPER 20S ALONG THE SIERRA FOOTHILLS. THIS WOULD BE SUPPORTIVE OF AT LEAST PATCHY FROST ACROSS MUCH OF THE REGION. WESTERLY FLOW ALOFT WILL REMAIN OVER THE REGION SUNDAY INTO MONDAY. A WEAK SHORTWAVE WILL PASS THROUGH THE PACIFIC NORTHWEST IN THIS TIMEFRAME...BUT AT THIS JUNCTURE IT LOOKS LIKE THE MAIN IMPACTS WILL REMAIN TO OUR NORTH. DANG .EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY) EXTENDED MODELS ALL SEEM TO WANT TO SPLIT THIS NEXT SYSTEM AS IT PUSHES ONTO THE COAST WHICH SLOWS ITS PROGRESS EASTWARD. WITH THE UPPER TROUGH IN VICINITY OF THE COAST...GENERAL SHOWER THREAT MUST CONTINUE INTO THE MIDDLE OF NEXT WEEK. TIMING AND POSITIONING DIFFERENCES CONTINUE WITH THE EXTENDED MODELS AND HOW THEY HANDLE THE SPLITTING TROUGH SO CONFIDENCE IN EXTENDED FORECAST IS LOW ESPECIALLY BY THE END OF NEXT WEEK WHEN SIGNIFICANT DIFFERENCES IN THE MODELS DEVELOP OVER THE WEST COAST. WHATEVER THE OUTCOME...COOLER THAN NORMAL DAYTIME TEMPERATURES APPEAR TO REMAIN THE RULE THROUGH THE EXTENDED PERIOD. && .AVIATION... SCATTERED SHOWER ACTIVITY CONTINUES ACROSS NORCAL TODAY...PARTICULARLY OVER THE HIGHER ELEVATIONS. ANOTHER IMPULSE MOVING THROUGH THIS AFTERNOON WILL LEAD TO INCREASED SHOWER ACTIVITY OVER THE CENTRAL VALLEY LATER TODAY. EXPECT PERIODS OF LOCAL MVFR CONDITIONS IN THE VALLEY DURING SHOWERS AND/OR ISOLATED THUNDERSTORMS...OTHERWISE VFR CONDITIONS PREVAIL WITH CLEARING SKIES OVERNIGHT. FOR THE MOUNTAINS...VFR/MVFR CONDITIONS TODAY INTO TONIGHT WITH PERIODS OF IFR/LIFR DURING SNOW SHOWERS. SNOW LEVELS WILL BE AS LOW AS 2500FT. WINDS WILL GENERALLY BE LIGHT...UNDER 10KTS MOST LOCATIONS. -DVC && .STO WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM PST SATURDAY WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, Nov 9, 7:00 AM PST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST FRI NOV 9 2012 CAZ013>019-063-064-066>069-101500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM OVER NORTHERN CALIFORNIA WILL BRING SHOWERS TO THE NORTH STATE TODAY AND A THREAT OF THUNDERSTORMS TO PARTS OF THE CENTRAL VALLEY AND DELTA. LIGHT SNOWFALL WILL REACH DOWN INTO THE FOOTHILLS. * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY FREEZING TEMPERATURES WILL BE POSSIBLE IN THE CENTRAL VALLEY SUNDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Local storm report, Nov 9, 9:30 AM PST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST FRI NOV 9 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM SNOW 1 WNW COLFAX 39.10N 120.97W
11/09/2012 U0.0 INCH PLACER CA TRAINED SPOTTER
RAIN AND SNOW MIX. NOT STICKING.
&&
IRIS SYSTEMLocal storm report, Nov 9, 9:33 AM PST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
933 AM PST FRI NOV 9 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM SLEET 2 E CHEROKEE 39.37N 121.01W
11/09/2012 U0.0 INCH NEVADA CA TRAINED SPOTTER
SHORT, INTENSE SHOWER. NO ACCUMULATION YET.
&&
IRIS SYSTEMLocal storm report, Nov 9, 10:07 AM PST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1007 AM PST FRI NOV 9 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 2 NW ALMANOR 40.23N 121.19W
11/09/2012 M7.0 INCH PLUMAS CA TRAINED SPOTTER
VERY LIGHT, FLUFFY SNOW. CLEARING SKIES AT
10:00 AM.
&&
IRIS SYSTEMLocal storm report, Nov 9, 10:09 AM PST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SACRAMENTO CA
1009 AM PST FRI NOV 9 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 2 NW ALMANOR 40.23N 121.19W
11/09/2012 M7.0 INCH PLUMAS CA TRAINED SPOTTER
VERY LIGHT, FLUFFY SNOW. CLEARING SKIES AT
10:00 AM.
0925 AM SLEET 2 E CHEROKEE 39.37N 121.01W
11/09/2012 U0.0 INCH NEVADA CA TRAINED SPOTTER
SHORT, INTENSE SHOWER. NO ACCUMULATION YET.
0925 AM SNOW 1 WNW COLFAX 39.10N 120.97W
11/09/2012 U0.0 INCH PLACER CA TRAINED SPOTTER
RAIN AND SNOW MIX. NOT STICKING.
0900 AM SNOW 2 W TWAIN HARTE 38.04N 120.26W
11/09/2012 U1.0 INCH TUOLUMNE CA TRAINED SPOTTER
1 INCH ON THE GROUND, COMING DOWN PRETTY
HARD RIGHT NOW. FRIENDS AT DODGE RIDGE
REPORT 4 TO 6 INCHES AT 7K'.
0830 AM SNOW 1 E QUINCY 39.92N 120.90W
11/09/2012 U3.0 INCH PLUMAS CA TRAINED SPOTTER
3 INCHES ON GROUND.
0800 AM SNOW PACIFIC HOUSE 38.76N 120.50W
11/09/2012 U3.0 INCH EL DORADO CA TRAINED SPOTTER
1 INCH OF SNOW ON GROUND. TEMPS: 44/32/32 24
HR PCPN: 0.47/0.5/1
0414 AM SNOW 1 SSE CEDAR RIDGE 38.06N 120.27W
11/09/2012 U3.0 INCH TUOLUMNE CA TRAINED SPOTTER
2-3 INCHES OF SNOW. ELEV IS 4,050 SNOW
DURATION 24 HOURS
1250 AM SNOW 2 N GREENVILLE 40.17N 120.94W
11/09/2012 U0.0 INCH PLUMAS CA TRAINED SPOTTER
24 HOUR TOTAL 5 INCHES.
0223 PM HAIL 8 WNW DAIRYVILLE 40.31N 122.35W
11/08/2012 E0.25 INCH TEHAMA CA TRAINED SPOTTER
ACCUMULATING PEA SIZE HAIL
&&
IRIS SYSTEMLocal storm report, Nov 9, 10:24 AM PST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1024 AM PST FRI NOV 9 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM SNOW 2 SSE LOVELOCK 39.86N 121.56W
11/09/2012 M0.5 INCH BUTTE CA TRAINED SPOTTER
LIGHT SNOW FALLING NOW.
&&
IRIS SYSTEMLocal storm report, Nov 9, 10:25 AM PST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1025 AM PST FRI NOV 9 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM SNOW 1 WSW SOULSBYVILLE 37.99N 120.28W
11/09/2012 M1.0 INCH TUOLUMNE CA TRAINED SPOTTER
OVERNIGHT ACCUMULATION. MODERATE SNOW
FALLING NOW.
&&
IRIS SYSTEMNearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.